Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 128, NWS Tulsa, OK

June 25, 2014Adair County, Delaware County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 25, 2014, 4:21 PM CDT for Adair County, Delaware County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2014, 4:21 PM CDT (21:21 UTC)
Expired
Jun 25, 2014, 5:00 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Adair County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

510 
WUUS54 KTSA 252121
SVRTSA
OKC001-041-252200-
/O.NEW.KTSA.SV.W.0128.140625T2121Z-140625T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
421 PM CDT WED JUN 25 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ADAIR COUNTY IN NORTHEAST OKLAHOMA...
  SOUTHEASTERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 500 PM CDT

* AT 420 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KANSAS...AND
  MOVING SOUTHWEST AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...KANSAS.

A FUNNEL HAS BEEN OBSERVED WITH THIS STORM NEAR KANSAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3619 9458 3605 9479 3608 9480 3616 9480
      3616 9484 3618 9485 3627 9473
TIME...MOT...LOC 2121Z 038DEG 5KT 3619 9473

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH

$$

LACY
1 follow-up statement
326 
WWUS54 KTSA 252157
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
457 PM CDT WED JUN 25 2014

OKC001-041-252207-
/O.EXP.KTSA.SV.W.0128.000000T0000Z-140625T2200Z/
DELAWARE OK-ADAIR OK-
457 PM CDT WED JUN 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ADAIR AND
SOUTHEASTERN DELAWARE COUNTIES WILL EXPIRE AT 500 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
POSES A THREAT TO LIFE OR PROPERTY.

LAT...LON 3619 9458 3605 9479 3608 9480 3616 9480
      3616 9484 3618 9485 3627 9473
TIME...MOT...LOC 2157Z 038DEG 5KT 3615 9477

$$

LACY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:51 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 25, 2:51 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
251 PM CDT WED JUN 25 2014

.DISCUSSION...
SCATTERED STRONG PULSE THUNDERSTORMS WILL CONTINUE THROUGH THE
AFTERNOON HOURS BEFORE SLOWLY DISSIPATING THIS EVENING WITH LOSS
OF HEATING. THE STRONGER STORMS WILL LIKELY BE CAPABLE OF
PRODUCING SMALL HAIL/GUSTY WINDS WITH LOCALLY HEAVY RAINFALL
LIKELY.

WEAKNESS IN UPPER RIDGE WILL PERSIST FOR THE NEXT FEW DAYS WITH A
CONTINUED CHANCE FOR SCATTERED SHOWERS/THUNDERSTORMS MAINLY
DURING PEAK HEATING. ISOLATED STORMS WILL REMAIN POSSIBLE THROUGH THE
WEEKEND AS UPPER LEVEL TROUGH LIFTS INTO THE NORTHERN PLAINS. MAIN
DYNAMICS IN ASSOCIATION WITH SYSTEM WILL STAY NORTH KEEPING OVERALL
PRECIPITATION COVERAGE FAIRLY LIMITED.

UPPER RIDGE WILL SLOWLY BEGIN TO BUILD INTO THE SOUTHERN PLAINS
SUN/MON WITH A SLOW WARMING TREND. WEAK FRONTAL BOUNDARY WILL
APPROACH THE REGION INTO TUESDAY BUT MAY STALL JUST NORTH OF AREA
ACROSS KANSAS/MISSOURI. FOR NOW WILL KEEP JUST SLIGHT CHANCE POPS
ACROSS NE OK/NW AR THROUGH THE REMAINDER OF THE EXTENDED PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  88  72  87 /  30  30  20  20
FSM   70  87  69  87 /  30  30  20  30
MLC   69  85  71  85 /  30  30  20  20
BVO   67  87  70  89 /  30  30  20  10
FYV   66  85  67  84 /  30  30  20  30
BYV   66  84  66  83 /  30  30  20  30
MKO   68  86  69  87 /  30  30  20  20
MIO   67  87  69  87 /  30  30  20  20
F10   68  86  70  86 /  30  30  20  20
HHW   69  86  69  87 /  30  30  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...22
LONG TERM....12
Hazardous weather outlook, Jun 25, 1:20 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
120 PM CDT WED JUN 25 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
120 PM CDT WED JUN 25 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THIS
AFTERNOON AS INSTABILITY INCREASES WITH DAYTIME HEATING. WINDS
ALOFT REMAIN WEAK... HOWEVER SUFFICIENT INSTABILITY WILL SUPPORT A
LIMITED RISK OF SEVERE WEATHER. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND SMALL HAIL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY
THROUGH SATURDAY...WITH A TREND TOWARD LOWER THUNDERSTORM CHANCES
BY LATE WEEK.  HOT AND HUMID CONDITIONS WILL PREVAIL FOR THE FIRST
PART OF NEXT WEEK...WITH AFTERNOON HEAT INDEX VALUES IN THE UPPER
90S TO AROUND 100 DEGREES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 25, 2:14 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
214 PM CDT WED JUN 25 2014

OKZ069-072-251945-
ADAIR OK-SEQUOYAH OK-
214 PM CDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN SEQUOYAH

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN ADAIR

AT 214 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF BRUSHY...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRUSHY AND SHORT.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3541 9461 3552 9477 3578 9457 3553 9445
TIME...MOT...LOC 1914Z 208DEG 8KT 3551 9468
Special weather statement, Jun 25, 3:06 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
306 PM CDT WED JUN 25 2014

OKZ069-252030-
ADAIR OK-
306 PM CDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     SOUTHERN ADAIR

AT 307 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
BUNCH...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BUNCH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3585 9481 3580 9458 3566 9470 3569 9481
TIME...MOT...LOC 2007Z 206DEG 12KT 3573 9476
Local storm report, Jun 25, 3:21 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
321 PM CDT WED JUN 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     6 W OZARK               35.49N 93.93W
06/25/2014                   FRANKLIN           AR   EMERGENCY MNGR

            TREES DOWN OVER ROADWAY. ROOF BLOWN OFF POULTRY BARN.
            ADDITIONAL LIVE TREE LIMBS DOWNED. NEAR INTERSECTION OF
            PLEASANT VIEW ROAD AND HIGHWAY 64.

&&

JDS
Special weather statement, Jun 25, 3:28 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
328 PM CDT WED JUN 25 2014

ARZ010-OKZ069-252100-
ADAIR OK-WASHINGTON AR-
328 PM CDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WESTERN WASHINGTON

IN NORTHEAST OKLAHOMA
     EASTERN ADAIR

AT 328 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
BARON...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BARON...WESTVILLE...LINCOLN...
CLYDE...CANEHILL...SUMMERS AND CINCINNATI.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3609 9458 3595 9430 3581 9455 3588 9467
TIME...MOT...LOC 2028Z 219DEG 10KT 3591 9456
Special weather statement, Jun 25, 4:04 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
404 PM CDT WED JUN 25 2014

OKZ063-252130-
DELAWARE OK-
404 PM CDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN DELAWARE

AT 404 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
KANSAS...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...TWIN OAKS...KANSAS...COLCORD AND LAKE EUCHA
STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND GUSTS
TO 45 MPH.

LAT...LON 3642 9460 3618 9457 3618 9486 3633 9488
TIME...MOT...LOC 2104Z 252DEG 13KT 3627 9477

LACY
Special weather statement, Jun 25, 4:14 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT WED JUN 25 2014

OKZ069-252145-
ADAIR OK-
414 PM CDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN ADAIR

AT 414 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ADAIR
COUNTY...MOVING NORTHEAST AT 5 MPH..

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND
POSSIBLY SOME PEA SIZE HAIL.

LAT...LON 3616 9479 3616 9456 3601 9469 3604 9479
TIME...MOT...LOC 2114Z 207DEG 5KT 3605 9473

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:26 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee49 min
Jun 24, 7:45 PM CDTSpecial Weather StatementTSAOsage, Pawnee, Washington30 min
Jun 24, 8:14 PM CDTSpecial Weather StatementTSAOsage, Pawnee, Washington46 min
Jun 24, 8:59 PM CDTSpecial Weather StatementTSANowata, Washington46 min
Jun 24, 9:19 PM CDTSpecial Weather StatementTSANowata41 min
Jun 25, 1:47 PM CDTSpecial Weather StatementTSASequoyah28 min
Jun 25, 2:14 PM CDTSpecial Weather StatementTSASequoyah31 min
Jun 25, 3:06 PM CDTSpecial Weather StatementTSAAdair24 min
Jun 25, 3:28 PM CDTSpecial Weather StatementTSAAdair32 min
Jun 25, 3:55 PM CDTSevere Thunderstorm WarningTSAAdair35 min
Jun 25, 4:04 PM CDTSpecial Weather StatementTSADelaware26 min
Jun 25, 4:14 PM CDTSpecial Weather StatementTSAAdair31 min
Jun 25, 4:43 PM CDTAreal Flood AdvisoryTSAAdair, Delaware3 hr
Jun 25, 5:26 PM CDTSpecial Weather StatementTSASequoyah34 min
Jun 25, 6:33 PM CDTSpecial Weather StatementTSALeFlore42 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.